question-icon

Suggest treatment for psychosis in a teenager

default
Posted on Tue, 10 May 2016
Question: Dear sir,

My son XXXXXXX XXXXXXX aged 14 years old studying in class 8 std. He is suffering a serious psychosis since last 1 1/2 years, always he has thought and having imagination that some body is laughing on him and some body is touching and he became afraid and anger specially in public place ( malls and hyper market etc) we are living in Qatar, he is not concentrating in study also not going to school since 6 months specially evening time after thought at home he is crying and weeping. We have meditation which are follow since more than one year but no benifite after one doctor I brought to another psychetric Doctor since 15 days they also prescribed following medicine but still not getting positive response. Kindly advise me properly.
Thanking you

XXXX XXXXXXX
doctor
Answered by Dr. Ashish Mittal (19 hours later)
Brief Answer:
Treatment appear to fine

Detailed Answer:
Hello
Thanks for query

From the available history it appear that your son suffering from depression with psychosis.

I would have recommended current treatment in his case with following change in doses:
-Reduce abilify to 5 mg per day
-Increase Risperdal gradually to 3 to 4mg per day
-continue rest.

But dose adjustment needed prescription and observation from current treating psychiatrist.

wishing him fast recovery,
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashish Mittal (3 days later)
Dear Doctor,

As per your advised I talked to Doctor here she informed me Risperdal 1 tab.(2 mg) at night instead of 1/2 tab (1 mg.) and abilify 1/2 tab instead of 1 tab. since last four days but still not getting more positive response specially in the evening he is saying some body is laughing on him and splitting on him from car while he is crossing near a car and he is gaining weight as well. We can't go to Mall and Hyper market. Evening time he is feeling his heart is palpitating a lot he is weeping for some time. Kindly advise.

Regards

XXXX XXXXXXX

Could I get tel. no of doctor Mittal so that we can discuss in detail.
default
Follow up: Dr. Ashish Mittal (6 hours later)
I am waiting for reply of my last query.
doctor
Answered by Dr. Ashish Mittal (5 hours later)
Brief Answer:
Medicine take time to works

Detailed Answer:
Hello,
Thanks for follow up,

In your son case, doctor has changed the doses just few days back. Medicines take at-least 2-3 weeks to show response. You need to wait for that. In case of poor response risperdal doses can be increased upto 4mg per day. For anxiety, antianxiety medicines like clonazepam can be given under current psychiatrist supervision.

Weight gain is one of the side effects of medicines. Which need to targeted by following lifestyle changes:
-Decrease sweet, fat and junk food intake
-Weight monitoring weekly
-Make target of reducing 1-2 kg weight every month

Some medicines like topiramate also help in drug induced weight gain.

Take care
Dr Ashish Mittal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashish Mittal (3 days later)
Dear Sir,

thanks a lot for your great advise and co-operation always. at present following medicine are taking my son

Abilify 15 mg-1/2 tab. in morning (as advised by you and talked to my doctor) in morning after food
Depakine chrono 500 mg-1 tab.in morning after food.

Resperdal 2 mg-1 tab at night after food (before 1/2 tab. only but after your advise and talked to my doctor)

Depakine chrono 500 mg-1 tab.in night after food.

Faverin 100mg-1/2 tab before bed

Only he is feeling little better from morning to after noon but in evening his position becoming bed same mentioned conditions (earlier mentioned) appearing with him and he has too much thoughts, some time he is weeping and crying because he is saying he is feeling uncomfortable inside (ghabrahat) and he is not willing to go to public places like shopping complex, hyper market and malls because he is always fearing that some body is laughing on him,also when he is crossing to near by parked or moving car while he is doing walking in evening he is feeling that some body is splitting from the car's window, still medicines not giving him a good response so far. Please advise.how to reduce this effect specially in the evening.

doctor
Answered by Dr. Ashish Mittal (22 hours later)
Brief Answer:
Wait

Detailed Answer:
Hello,
Thanks for follow up,

Issue already explained in previous reply.

-Just wait......Medicines take at-least 2-3 weeks to show full response. You need to wait for that.
-In case of poor response after 2-3 weeks risperdal doses can be increased upto 4mg per day under current treating psychiatrist supervision.
-For anxiety, antianxiety medicines like clonazepam can be given under current psychiatrist supervision.
-With improvement in illness his crying will also reduce.

Take care
Dr Ashish Mittal
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1859 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for psychosis in a teenager

Brief Answer: Treatment appear to fine Detailed Answer: Hello Thanks for query From the available history it appear that your son suffering from depression with psychosis. I would have recommended current treatment in his case with following change in doses: -Reduce abilify to 5 mg per day -Increase Risperdal gradually to 3 to 4mg per day -continue rest. But dose adjustment needed prescription and observation from current treating psychiatrist. wishing him fast recovery, Take care